Jump to content

Photo

Ortho Cyclen Scrip Have A Few Q's

hormones spiro ortho

6 replies to this topic

#1 davis507

davis507

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Gender:Female
  • Location:mn
  • Joined: 15-April 09

Posted 15 April 2010 - 01:04 PM

So I just got a scrip for Ortho Cyclen and am kind of nervous about starting it. I fear my breakouts getting worse as I have seen negative reviews on this BCP. Topicals are not working and neither are the antibiotics....Is Ortho Cyclen somewhat the same as Ortho Tri Cyclen? I am wondering why he did not give me Ortho Tri Cyclen instead of the Ortho Cyclen. I am taking it for another reason besides acne, I did express to the Gyno that if I was going to be on hormones I would like something that would help with the acne. I don't know....i am getting so sick of dealing with acne. My derm will not prescribe Spiro, she told me to go to the family doctor for that....the Spiro is what I really wanted.

#2 Jessicauofw

Jessicauofw

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 281
    Likes: 0
About Me
  • Gender:Female
  • Location:canada
  • Joined: 15-June 09

Achievements

     

Posted 15 April 2010 - 10:48 PM

There is a big difference between ortho tri cyclen and ortho cyclen. The hormones in OTC (ortho tri cyclen) are triphasic meaning they increase in strength as your period gets closer. Regular Ortho Cyclen (OC) is monophasic meaning one dose of hormones that's steady at all times. OTC is FDA approaved to treat acne but I don't think OC is. I've been on OTC and had good results with it for a few years, then it all went down hill and my breakouts came back twice as bad. I have a gf who was on OC and it didn't help much with her acne but she had no problems with it in regards to weight gain, headaches, etc. There are a lot of ppl who have great results with OTC......it surprises me ur derm gave you OC instead of the OTC. I'd give it a try, everyone reacts differently.....you might have awesome results with it!

#3 c'est la vigne

c'est la vigne

    All aboard the nekobus!!!

  • Moderators
  • Posts & Likes
    Posts: 11,531
    Gallery Images: 14
    Blog Entries: 109
    Likes: 11
About Me
  • Gender:Female
  • Location:McHenry, IL
  • Joined: 02-June 08

Posted 15 April 2010 - 10:59 PM

When I first got on birth control (oh, so many years ago), I specifically asked my doctor for Ortho Tri-Cyclen because they'd advertised it as being proven to help with acne.

My doctor did prescribe me Ortho Tri-Cyclen that day, but not before letting me in on a little "secret". Pretty much all birth control pills help with acne. Back then, though, Ortho Tri-Cyclen was just the only one that had run studies to prove that theirs did so that they could advertise it that way.

At any rate, my experiences with Ortho Tri-Cyclen and Ortho Tri-Cyclen Lo left a lot to be desired. Yeah, they both helped with my acne after a few months (as did all the other birth control pills I've been on), but they both made my period wonky. As Jessicauofw said, everybody reacts differently to different pills.

Just give the Ortho Cyclen a shot. It could be great for you.

As a side note, I'd also like to point out that monophasic birth control pills can be better for women that experience mood swings as they get closer to their period. The varying levels of hormones in triphasic pills can make those mood swings worse, but since monophasic pills keep your hormones more steady, they can help keep your moods steadier as well. ; )

and i totally would have a crush on you if I had any lesbian tendencies


[sig-img:553]

Click here to find out why I'm so frustrated.

... and watch out for those RBDs.


#4 Jessicauofw

Jessicauofw

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 281
    Likes: 0
About Me
  • Gender:Female
  • Location:canada
  • Joined: 15-June 09

Achievements

     

Posted 16 April 2010 - 02:41 PM

I second c'est la vigne on the mood swing thing.........OTC turned me into a raging crazy women lol.......I've switched to Demulen 1/30 which is monophasic and my moods are much better!

#5 davis507

davis507

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Gender:Female
  • Location:mn
  • Joined: 15-April 09

Posted 19 April 2010 - 10:35 PM

Well I was thinking that since it is those hormone fluctuations that can cause us females to bust out in acne during certain points in our cycle, that maybe since this BCP he prescribed that has a consistent level of hormones in it would work out just as well. If I am not having hormone changes maybe my skin will not whack out. I hear so many different things about BCP, I guess the only thing I can do is try it. He has it set up so I only get my period every 9 weeks, right now it is every 20 days, so u can imagine what my poor skin is going through with a cycle like that. My menstrual cycle is straight from hell! I only have one more appointment to go before I get the go ahead to start it. I have to see a neurologist about my headaches. However they are menstrual migraines and the doc said this BCP may help with them. If it does not I guess I try something else.
Thanks for all of your responses, it is very helpful to get other opinions.

#6 kcr

kcr

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 224
    Likes: 0
About Me
  • Joined: 05-December 07

Posted 20 April 2010 - 05:30 AM

I am on the generic version of Ortho Cyclen now (Sprintec). I am halfway through my second pack.
(*background - I am 35, was on Tri Sprintec, the generic of Ortho Tri Cyclen for 10+ years and it worked okay for acne. I then decided I wanted to be off hormones. Like you I am back on the pill now for other reasons but still wanted something that should help with acne. My gyn suggested a monophasic and we went with Sprintec since it's the same hormones I previously had decent luck with.)

Both of these pills have the same exact amount of estrogen but the progestin in it (norgestimate) is different. With Tri Sprintec the first week has a lower amount of the norgestimate, the second week has a bit more and then a bit more the third week. The amount that's in the third week of the Tri Sprintec is the amount that's in all 3 weeks of the Sprintec, therefore the overall amount of progestin on the Sprintec/Ortho Cyclen is a little higher.

Anyway, here's my experience so far - I'm definitely going to give it at least 3 full months, if not more, but so far after a pack and a half:

I'm very, very oily. I think the steady dose of norgestimate might be a little too much for me. I'm pretty sure this is the reason, since the week of my period my skin actually cleared up and was way less oily. Then I started the new pack and gradually throughout the first week and now into the second week my skin has gotten more and more oily.

Due to all the oil I am now getting whiteheads, which I have not had since my early 20s. But on the positive side I'm only getting one at a time, not a whole slew at once. It's like one goes away and another forms the next day, like they're taking turns or something.

I have only gained 2 pounds, which I'm positive is fluid retention - but even though it's only two pounds I feel very bloated and "heavy."

I'm hoping my body gets adjusted to the steady amount of hormone, but like I said, I'm going to give it some more time and then I guess my next option is to switch pills again.

I would love to hear how you make out with this pill. I posted a question right before I started my first pack, but no one responded so I thought I might be the only one out there taking it. I'll let you know if I start to see any good improvement (or worse - hopefully not!) Please keep us posted on how you do as well! smile.gif

#7 davis507

davis507

    Junior Member

  • Members
  • Posts & Likes
    Posts: 44
    Likes: 0
About Me
  • Gender:Female
  • Location:mn
  • Joined: 15-April 09

Posted 01 June 2010 - 04:06 PM

So I have been on this poison for 28 days now, my head is killing me and I feel like hanging myself some days, the depression with this pill is awful. My skin looks great, I do not have one single zit....cannot believe how good my skin looks. Some of my wrinkles from the dehydration the BP was causing on my skin are softening significantly. But I cannot take this depression or horrible headaches anymore. I asked my family to please cut me some slack for a few weeks while I adjust but they will not, so that is making everything worse. Is it at all possible that my body will adjust to the medicine? God I do not want to go back to that awful face I had....it was gross, 12+ big zits at one time, scarring was starting. I told them stupid doctors this would happen, if i could tolerate birth control I would not be like the old lady who lived in the shoe, with a bunch of kids. I pushed the Spironolactone on the doctors, I told them I wanted to try that because I knew that this birth control was going to feel more like a poison to me. And the doctors are not nice to me in this town, I want to go back and tell them what is happening on the pill and ask them again to please let me try Spiro, but am afraid because the doctors I have seen so far are stupid or really mean. They will not listen to me. I got copies of my medical records and they spend more time describing my "affect", facial expressions or even what I was wearing than writing down anything I am saying.
Is it at all possible that my body will adjust to the medicine? I am already on anti-depressants....maybe they can adjust my anti-depressants?




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users